Alert archive / Kansas / Dense Fog Advisories in 2021

Dense Fog Advisory 9, NWS Dodge City, KS

June 10, 20214 counties in Kansas

NWS Dodge City, KS issued this dense fog advisory at Jun 10, 2021, 6:40 AM CDT for 4 counties in Kansas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2021, 6:40 AM CDT (11:40 UTC)
Expired
Jun 10, 2021, 10:00 AM CDT
In force
3 hr
Issued by
NWS Dodge City, KS

Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Stanton County, KS

The radar

The Dodge City radar (KDDC), 139 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 11.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2021-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3280 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1399 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

896 
WWUS73 KDDC 101140
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
640 AM CDT Thu Jun 10 2021

KSZ061-062-074-075-101500-
/O.NEW.KDDC.FG.Y.0009.210610T1140Z-210610T1500Z/
Hamilton-Kearny-Stanton-Grant-
Including the cities of Syracuse, Lakin, Deerfield, Johnson City,
and Ulysses
640 AM CDT Thu Jun 10 2021 /540 AM MDT Thu Jun 10 2021/

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS
MORNING...

* WHAT...Visibility down to a quarter of a mile.

* WHERE...Hamilton, Kearny, Stanton and Grant Counties.

* WHEN...Until 10 AM CDT /9 AM MDT/ this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
1 follow-up statement
473 
WWUS73 KDDC 101458
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
958 AM CDT Thu Jun 10 2021

KSZ061-062-074-075-101600-
/O.EXP.KDDC.FG.Y.0009.000000T0000Z-210610T1500Z/
Hamilton-Kearny-Stanton-Grant-
Including the cities of Syracuse, Lakin, Deerfield, Johnson City,
and Ulysses
958 AM CDT Thu Jun 10 2021 /858 AM MDT Thu Jun 10 2021/

...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS
MORNING...

Visibilities have improved across the area. Therefore, the
advisory will be allowed to expire.

$$

Gerard

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this dense fog advisory went out at Jun 10, 5:14 AM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 10, 5:14 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
514 AM CDT Thu Jun 10 2021

...Updated Aviation...

.SHORT TERM...(Today and tonight)
Issued at 117 AM CDT Thu Jun 10 2021

A large 5940 high centered over northwest Mexico will combine with
a moist boundary layer to give us another warm and muggy day
across southwest Kansas. Dewpoints as of the time of this
discussion are in the upper 60s to mid 70s and with light winds we
could see some fog and low cloud stratus with potentially some
drizzle develop before sunrise this morning mainly from Ashland
to Scott City. After sunrise towards 9-10 am we should see the
boundary layer mix out and the area become quickly sunny. Highs
today should reach into the mid to upper 90s. Dewpoints in the
afternoon look to continue to be in the upper 60s to lower 70s and
heat indices will reach into the upper 90s to low 100s. It looks
like areas from Ashland to Medicine Lodge could see heat index
values as high as 103 which would keep them just below heat
advisory criteria. Winds will also be breezy out of the southeast
through the afternoon.

Tonight a 700 mb shortwave and cold front is expected to start
plowing through the plains with a large derecho event expected in
the Dakotas. Models are suggesting a squall line to develop along
the cold front in Nebraska and quickly sweep southeast through the
overnight. The indications are for our forecast area is the mid
layer temperatures will probably be to warm for any thunderstorm
development as the front will enter into western Kansas before
sunrise. That said there is some slight POPs mainly for areas
north of I-70 towards morning as there could be some slight mid
level cooling as the storms approach. Overnight lows should fall
into the 60s and 70s.

.LONG TERM...(Friday through Wednesday)
Issued at 216 AM CDT Thu Jun 10 2021

Hot and mainly dry weather looks to be the main story in the long
term as the large high pressure in northern Mexico looks to
progress northward and intensify through the weekend. This should
keep the upper level winds well to the north in the northern
plains/southern Canada. There does look to be a bit of a shortwave
rotating around the main high on Sunday which looks to combine
with some cooler mid level temperatures and that could lead to
some thunderstorm activity from Sunday night into Monday morning.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 510 AM CDT Thu Jun 10 2021

Low cloud stratus and fog will be possible to start the time
period for DDC, GCK, and LBL with IFR to at time LIFR flight
conditions through 15Z. Cloud ceilings will rise quickly after 15
Z to VFR conditions through the rest of the time frame. Winds will
increase out of the southeast after 15Z to 15-20 kts with gusts to
25 kts. A cold front is expected to move through western Kansas
late tonight towards sunrise Friday morning which will switch the
wind direction at GCK and LBL around 11Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  95  71  90  62 /   0   0  10   0
GCK  95  67  87  58 /   0   0   0   0
EHA 100  65  89  59 /   0   0   0   0
LBL  99  68  89  60 /   0   0   0   0
HYS  95  71  88  60 /  20  10  20  10
P28  96  74  94  68 /   0   0  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Tatro
LONG TERM...Tatro
AVIATION...Tatro
Hazardous weather outlook, Jun 10, 2:50 AM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
250 AM CDT Thu Jun 10 2021

KSZ030-031-043>046-061>066-074>081-084>090-110800-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
250 AM CDT Thu Jun 10 2021 /150 AM MDT Thu Jun 10 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Afternoon high temperatures will be in the mid to upper 90s and
heat index values could approach 102-104 for areas from Ashland to
Medicine Lodge.

Day 1 Hazards
-------------
* Lightning: Limited risk
* Excessive heat: Extreme risk
* Non-thunderstorm wind: Limited risk
* Fire weather: Elevated risk

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Days 2-7 Discussion
-------------------

Hot weather will continue into early next week with high
temperatures reaching into the low to mid 90s.

Days 2-7 Hazards
----------------
* Friday
  - Lightning: Limited risk
  - Excessive heat: Significant risk
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Saturday
  - Lightning: Limited risk
  - Excessive heat: Limited risk
  - Non thunderstorm wind: Limited risk

* Sunday
  - Lightning: Limited risk
  - Excessive heat: Limited risk
  - Non thunderstorm wind: Limited risk

* Monday
  - Excessive heat: Limited risk

* Tuesday
  No hazards.

* Wednesday
  - Non thunderstorm wind: Limited risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

Nearby

Dense Fog Advisories in Kansas, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.